Economics at your fingertips  

Exclusion Bias in Sample‐Selection Model Estimators

Myoung-jae Lee

The Japanese Economic Review, 2003, vol. 54, issue 2, 229-236

Abstract: Exclusion restrictions are routinely used in sample‐selection models with “selection” and “outcome” equations. A false restriction, however, can cause an “exclusion bias” for the outcome equation estimator. In this paper, the specific form of the exclusion bias is derived for various sample‐selection model estimators. Furthermore, it is shown that the outcome equation parameters for regressors with zero coefficients in the selection equation are immune to exclusion bias if only one regressor is excluded. Exclusion bias, or a lack thereof, is verified through a simulation study with the regressors taken from Mroz (1987). JEL Classification Numbers: C24, C34

Date: 2003
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (1) Track citations by RSS feed

Downloads: (external link)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link:

Ordering information: This journal article can be ordered from
http://www.blackwell ... bs.asp?ref=1352-4739

Access Statistics for this article

The Japanese Economic Review is currently edited by Akira Okada

More articles in The Japanese Economic Review from Japanese Economic Association Contact information at EDIRC.
Bibliographic data for series maintained by Wiley Content Delivery ().

Page updated 2020-07-05
Handle: RePEc:bla:jecrev:v:54:y:2003:i:2:p:229-236